Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 279, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2000, 9:58 PM CDT for Audrain County, Boone County, Missouri. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 9:58 PM CDT (02:58 UTC)
- Expired
- Jun 25, 2000, 11:00 PM CDT
- In force
- 62 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Audrain County, MO, Boone County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 10:30 PM CDT | Thunderstorm Wind 56 E | Columbia, MO | Thunderstorm wind gusts downed trees and power lines. Some signs were blown down and a couple of homes damaged by falling trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 260301
SVRSTL
MOC007-019-260400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT SUN JUN 25 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
BOONE COUNTY IN CENTRAL MISSOURI
* UNTIL 1100 PM CDT
* AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM BOONVILLE TO JUST SOUTHEAST OF
MOBERLY MOVING EAST AT 25 MPH.
* LOCATIONS IN THE PATH...
MIDWAY
COLUMBIA
ASHLAND
HARRISBURG
CENTRALIA
HALLSVILLE
THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3926 9245 3898 9257 3864 9224 3881 9216
3907 9214 3907 9191 3935 9186 3935 9232
GKS/RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:45 PM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jun 25, 3:45 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT SUN JUN 25 2000 LKS LIKE WE CAN ONLY GET ABT 24 HRS OF TRANQUIL WX...AS NXT ROUND OF STMS HV ALREADY FORMED OVR E NE/W IA. CORFIDI VECTORS FROM ALL 3 MDLS ARE ALL POINTING TO A PRONOUCED SSE PROPAGATION OF STORMS DURG THE OVRNGT HRS...WHICH WL ALLOW STMS TO INGEST AMS THAT CURRENLY HAS LIS RUNNING FROM -10 TO -13 AND CAPES IN THE 3000-5000 J/KG RANGE. THINK ETA QPF HAS AMTS RIGHT...BUT NOT AT ALL CERTAIN ABT THE ORIENTATION WHICH KPS MAX RAINS OVR KS. NGM IS CERTAINLY MORE CORRECT WITH ONGOING CNVTN OVR OK...AND NOTICED THAT IT TENDS TO SHIFT BULLSEYE MORE EWD INTO W MO. STM MOTION VECTORS ASSOC WITH ONGOING STMS WULD SUPPORT THIS...AS WULD SUBTLE BUT SGFNT 85H THERMAL GRADIENT WHICH IS DRAPED OVR W MO ATTM. WITH INSTABILITIES SO GRT...PWS OF 1.5 TO 2.0...AND WITH SATURATED GND FROM RECENT RAINS...AM CONCERNED THAT THIS MAY BE A VRY DANGEROUS EVENT DURG THE OVRNGT HRS. WL ISSUE FFA FOR NW PARTS OF CWFA FOR TNGT DUE TO THIS THRT...GENLY ALG AND W OF A UIN-JEF LN. HVIST RAIN THRT IN OUR FA CERTAINLY APRS TO BE CNTRL MO...BUT WITH SUCH LO FFG VALUES OVR NE DUE TO FRI NGTS/SAT RAINS...WL XTND WATCH INTO THIS AREA AS WELL. MDLS ARE IN GENL AGREEMENT THAT SVRL TROFS WL BE PASSING THRU CNTRL U.S. OVR THE NXT 36 HRS...ALLOWING CDFNT OVR PLAINS TO DROP ACR FA. 12Z RUNS FOLLOWING CLOSELY WITH PREV RUNS IN PLACING FNT VCNTY OF UIN-CNU LN BY 12Z...AND INTO SE MO BY MON EVE. CHC POPS GIVEN BY MOS SEEM A LTL LO ACR AREA ON MON...HWVR IF STMS BCM OUTFLO DOMINATED THESE NUMBERS MAY BE MORE CORRECT. OVRALL...PCPN SHUD WIND DOWN FROM N TO S DURING THE DAY MON...WITH LAST OF THE RAIN EXITING S AREAS MON EVE. NOW APRS FNT WL DROP FAR ENUF S TO MAKE TUE A DRY DAY...BFR NXT SHTWV ROTATES THRU MEAN TROF PSTN OVR CNTRL U.S. AND GENERATES ANOTHER ROUND OF RAIN FOR MID WEEK. AS ALWAYS THIS TIME OF YR...TEMPS WL BE STGLY INFLUENCED BY TSTM ACTIVITY...BUT IN GENL GOING FCSTS STILL LK TO BE A GD FIRST ESTIMATE. .STL...FFA TNGT ALG-W OF A UIN-JEF LN TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:49 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 41 min |
| Jun 25, 9:14 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 61 min |
| Jun 25, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 41 min |
| Jun 25, 9:32 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 58 min |
| Jun 25, 10:02 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 43 min |
| Jun 25, 10:11 PM CDT | Tornado Warning | LSX | Marion | 34 min |
| Jun 25, 10:28 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 62 min |
| Jun 25, 10:37 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole | 53 min |
| Jun 25, 10:37 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 53 min |
| Jun 25, 10:50 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 40 min |
| Jun 25, 11:13 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 47 min |
| Jun 25, 11:17 PM CDT | Tornado Warning | LSX | Pike | 43 min |
| Jun 25, 11:24 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 66 min |
| Jun 25, 11:32 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Warren | 43 min |
| Jun 25, 11:32 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 43 min |
| Jun 25, 11:59 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 46 min |
| Jun 26, 12:14 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Lincoln, Saint Charles, Warren | 61 min |
| Jun 26, 12:14 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 61 min |
| Jun 26, 12:55 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 65 min |
| Jun 26, 12:55 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 65 min |
| Jun 26, 1:34 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.